MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject sent device (trevo xp) was used on one right mca (middle cerebral artery) aneurysm case.Punctured through right femoral artery and placed 8f codis guide catheter, sofia aspiration catheter, pro-18 microcatheter and synchro guidewire to build access and placed middle catheter and microcatheter to the location.Prepared to use a subject device syent.Checked it and flushed it normally and then delivered it into pro18 microcatheter.After it was placed to the location, deployed it and withdrew it normally.For the first time to withdraw, no thrombus was observed.So the operator delivered it to deploy again and when withdrawing the subject stent, big resistance was encountered and the subject stent could not be retracted.Tried several times the subject stent was separated and left it in the vessel and could not be taken out with a snare.The operator communicated with the patient and finally withdrew the rest of the devices and finished the procedure.No other information was provided.
 
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating that the fractured portion of the subject device was left in the vessel and a snare was used in the procedure in order to retrieve the fragment.In addition, the patient had severely tortuous anatomy which may have contributed to the event.Based on the information provided, it is most likely that the subject device stent became dislodged from the device itself due to anatomical or procedural factors encountered during the procedure which then resulted in the un-retrieved device fragment.An assignable cause of procedural factors will be assigned to the reported ' retriever fractured/broken during use', 'un-retrieved device fragments', and 'difficult/unable to withdraw retriever', as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14438248
Report Number3012931345-2022-00105
Device Sequence Number5658724
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000058158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F CODIS GUIDE CATHETER; SOFIA ASPIRATION CATHETER; SYNCHRO GUIDEWIRE (STRYKER); TREVO PRO-18 MICROCATHETER (STYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight49 KG
Patient RaceAsian